PDA

View Full Version : question about your eyes



Tracyl50
02-07-2011, 05:39 PM
i cant really explain it but my eyes don't seem right. at times they get a little blurry and i can see floaters. i guess that what you would call them I'm not really sure. is this also part of lupus??

tgal
02-07-2011, 06:55 PM
Hi Tracy,

I wish there was an easy answer to "is this part of Lupus" but since Lupus can attack any part of the body almost anything can be a part of Lupus. My first question to you is... Are you on Plaquinil? If so then you need to go have a plaquinil eye exam at an ophthalmologist. Many of us have eye issues but you need to rule out the plaquinil causing it before anything else.

Hope this helps!

kim,l
02-07-2011, 07:22 PM
hi tracey yes i get blurred vision and floaters but i agree with mari i am on plaquenil so i need regular eye tests it also could be your lupus we suffer so many different things with lupus have a eyetest first then consult doctor hugs kim l

serand4
02-07-2011, 07:58 PM
Hi Tracey - I'm not on plaquenil but my eyes have just gone to hec in a hand basket. My vision has diminished significantly, I get the floaters (freaked me out when they first started) and they are SO dry! This is my week to get to the eye doctor. I never had to wear glasses around the house but I found an old pair and have been wearing them nonstop. I don't know if it's related to Lupus but the timing is right in my case.

Let me know what your doctor says and I'll do the same!

Nonna
02-08-2011, 03:26 AM
Hi Tracey
my vision is bad due to floaters also (that is the correct term). I started a thread about this a while back. It's in the symptoms section. There is an explaination about floaters and there cause. But I do agree with Mari, see your eye doctor asap if you are on plaquinel. I've had to start going every 4-6 months instead of once a year. Tell him/her about all your meds as they do effect your vision, tell them your complete med history as there could be a correlation. Any doctor needs a clear picture in order to treat his patient.

Hugs,
nonna

debbie-b
02-08-2011, 04:49 AM
I also have floaters,but I have them all the time, they don't come and go. They are only in my right eye.
But for a while now I have blurred vision in my left eye, but it is off and on, several times a day.
I actually have a eye doctor appointment at 11am this morning.
Maybe I can have an answer for you.

Debbie

Tracyl50
02-08-2011, 07:46 AM
thanks everyone.. i went o the eye Dr last month and yes I'm on Plaquenil.. they did all the testing. he did say i was color blind and i never knew that. i started the Plaquenil in December. so I'm not sure if its from the Plaquenil. Its about three months now that i started the meds and i now get floaters and a little blurred vision.. i go to the rheumy tomorrow ill talk to him about it.. thanks for all the info.. let you all know what he says tomorrow...

SandyR
02-08-2011, 10:28 AM
thanks everyone.. i went o the eye Dr last month and yes I'm on Plaquenil.. they did all the testing. he did say i was color blind and i never knew that. i started the Plaquenil in December. so I'm not sure if its from the Plaquenil. Its about three months now that i started the meds and i now get floaters and a little blurred vision.. i go to the rheumy tomorrow ill talk to him about it.. thanks for all the info.. let you all know what he says tomorrow...

If you didn't have the floaters when you went to the dr or if he didn't know about you should call again. There are alot of eye complications from AI diseases and as Mari and Nonna said floaters can be a symptom of that.

tgal
02-08-2011, 11:29 AM
I agree. If all of this has happened in a month then you really need to see a doc. One other thing I want to point out is that you can't just go to an optometrist where you get your glasses. There is a special test that is done for people on plaq. and the ophthalmologist has to know you are on it so the test can be done. Let us know what happens. My thoughts are with you

Tracyl50
02-08-2011, 01:24 PM
i did go to a ophthalmologist .. and i told them I'm on it.. i go to my rheumy tomorrow and see what he says. and if he wants me to go back i will. I'm just so tired of going to Dr all the time.. ill let you all know what he says.. thanks

SandyR
02-08-2011, 02:48 PM
I completely understand that feeling of being tired of the doctors. In fact, I bet most of us do. We've all had those spells. We just want to be sure your eyes are ok. Eyes are so important yet so overlooked with people so many times when it comes to their health. I've had to go to eye specialists for eye disease since infancy so I know it's annoying to have to go in and pay a copay and get dialated and all that but I also know how quickly eyes can deteriorate if we don't listen. Good luck & Let us know what happens.

Bonita
02-08-2011, 03:01 PM
i also am on plaquinel and have had emergency visits to the eye doctor because i thought something was wrong with my retinas but all was well and i go every six months for reg checkups. He told me that problems with the eyes from plaq. is not to common but when i started with light flashes and spinning circles i wasa diagnosised with occular migrains. I used to get mirgraines when younger and i do not know if lupus opr the meds i am on brought them back. Bonita

kim,l
02-08-2011, 04:00 PM
the test you have is a visual field test i have this done every 3 months because you can develop glaucoma so my rheumi says i am due to go next month good luck hugs kim l